Valid inference in partially unstable generalized method of moments models

Research output: Contribution to journalArticlepeer-review

7 Scopus citations

Abstract

This paper considers time series Generalized Method of Moments (GMM) models where a subset of the parameters are time varying. We focus on an empirically relevant case with moderately large instabilities, which are well approximated by a local asymptotic embedding that does not allow the instability to be detected with certainty, even in the limit. We show that for many forms of the instability and a large class of GMM models, usual GMM inference on the subset of stable parameters is asymptotically unaffected by the partial instability. In the empirical analysis of presumably stable parameters - such as structural parameters in Euler conditions - one can thus ignore moderate instabilities in other parts of the model and still obtain approximately correct inference.

Original languageEnglish (US)
Pages (from-to)343-365
Number of pages23
JournalReview of Economic Studies
Volume76
Issue number1
DOIs
StatePublished - 2009

All Science Journal Classification (ASJC) codes

  • Economics and Econometrics

Fingerprint Dive into the research topics of 'Valid inference in partially unstable generalized method of moments models'. Together they form a unique fingerprint.

Cite this